I just returned from a beach vacation in Jamaica. While there, I started to develop redness, then a bumpy red rash on my chest and neck. I assumed it was a reaction to the sun or heat. It continued to worsen, with skin starting to erupt and scab along an old scar as well as swelling on my chin and throat. Once home, I immediately took Benadryl and again later that next day. It did not improve ; in fact the swelling seemed worse; I applied cold compresses to the swollen area, which certainly helped with the itching; difficult to tell if it affected swelling... Applied some Voltaren (anti-inflammatory) cream to small area of my face which seemed to help. Thoughts, advice? I'm a bit concerned about the location of the swelling although my airway seems fine...
If the spots have suddenly appeared then it may be due to an allergic reaction but other possibilities like viral rashes, fungal infection, hives, scabies, pityriasis rosea etc also need to be ruled out. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps. If the symptoms persist then steroids may be needed. You have to consult a dermatologist in that case.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
My sister is having this same type of reaction (x2 days) with it seeming to worsen a little with benadryl and prednisone (steroids). Did you rash clear up, and did you find out what the cause was? Was there a particular medication that cleared it up?
Would appreciate any input you can give. Hers is quite severe looking.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.